Chaotic and homoclinic behavior for numerical discretizations of the nonlinear Schrödinger equation

David W. McLaughlin, Constance M. Schober

Research output: Contribution to journalArticlepeer-review

54 Scopus citations

Abstract

Certain conservative discretizations of the NLS can produce irregular behavior. We consider the diagonal discretization as a conservative perturbation of the integrable discretization and study the homoclinic crossings in its nonlinear spectrum. We find that irregularity sets in when two homoclinic structures are present and, in this case, many and continual homoclinic crossings occur throughout the irregular time series. We indicate a Melnikov analysis to study the consequences of this homoclinic behavior.

Original languageEnglish
Pages (from-to)447-465
Number of pages19
JournalPhysica D: Nonlinear Phenomena
Volume57
Issue number3-4
DOIs
StatePublished - 15 Aug 1992
Externally publishedYes

Fingerprint

Dive into the research topics of 'Chaotic and homoclinic behavior for numerical discretizations of the nonlinear Schrödinger equation'. Together they form a unique fingerprint.

Cite this